Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Took clonazepam and valproate for myoclonic jerks. Getting headache. Is this due to medication?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
mydaughter age 17 suffering fro myoclonic jark from 2009,she was first treated with clonazipam, then with sodium valporate 600mgbid,and my nurologist prescribed her to torleva5oobid.last few days she is complaining of headache occationalyand taking question is that headache is due to the medication?is p650 is safe to use and her treatment is in right direction and how safe is the drug torleva?will there be psychological problem for using this drug in long term? please suggest
Posted Wed, 13 Feb 2013 in Epilepsy
Answered by Dr. Pratap Sanchetee 48 minutes later

Clonazepam, valproate and levetricetam are good drugs for myoclonic epilepsy. I am sure CT/ MRI of brain has been done for you in view of persistent headache.

Levetricetam (Torleva) is a reasonably safe drug. Your doctor may consider if your daughter can be managed on one drug valproate or levetricetam. There is little to none psychological side effects with levetricetam

In view of persistent headache, we can try to reduce the dosage of valproate to 500 mg twice a day. If it helps in headache it might be the cause. A blood drug level for valproate can be done by your doctor. There is no straight forward answer. We should check with the above trials if because of medicine.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor